0
RESEARCH PAPERS

On the Stability of a Class of Distributed, Sampled-Data Nonlinear Systems

[+] Author and Article Information
N. Nagarajan, H. C. Khatri

The School of Engineering and Architecture, The Catholic University of America, Washington, D. C.

J. Dyn. Sys., Meas., Control 93(3), 142-150 (Sep 01, 1971) (9 pages) doi:10.1115/1.3426489 History: Received August 21, 1970; Online July 13, 2010

Abstract

A frequency domain stability criterion (sufficient condition) for a class of distributed parameter, sampled-data systems containing a memoryless, nonlinear feedback element is presented. This criterion for absolute stability of the class of distributed systems considered here parallels the criterion for lumped systems obtained by Jury and Lee, and it requires that the following relationship be satisfied on the unit circle (|z| = 1 ).

Re{W(pj,z) [1 + q(z − 1)]}
  + 1K − K|q|2 |(z − 1)W(pj,z)|2
  ≥ 0 for all j = 0, 1, 2,....
This sufficient condition is limited to those systems whose dynamics can be described by a transfer function W(pi , z) which is the ratio of the multiple transform of the output to the multiple transform of the input. An example is given to illustrate the applications of the stability criterion.

Copyright © 1971 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In